View the step-by-step solution to:

Rzepka is a 50-year-old male who has just been started on a new medication for an infection and is very confused about this medication.

1)    Mr. Rzepka is a 50-year-old male who has just been started on a new medication for an infection and is very confused about this medication. During morning rounds, he heard the care team mention terms including loading dose, half-life, first-pass effect, and excretion. Mr. Rzepka wants to know what these terms mean and what they have to do with his new medication.

a.    Develop a teaching plan that explains the following terms:

·      Half-life

·      First-pass effect

·      Excretion (including the primary organ involved)

b.    Explain the importance of a loading dose. Why do some drugs require loading dosing and others do not?


2) The nurse is preparing to administer medications and understands the importance of being able to recognize an adverse drug reaction. When preparing to administer medications to Mrs. Smith, the patient states she is allergic to diphenhydramine (Benadryl). In questioning the patient regarding her reaction, she states that it makes her very sleepy.

a.    Explain the reasons for an adverse drug reaction.

b.    Is this patient allergic to diphenhydramine? Explain.

Discuss the four types of allergic reactions.

Recently Asked Questions

Why Join Course Hero?

Course Hero has all the homework and study help you need to succeed! We’ve got course-specific notes, study guides, and practice tests along with expert tutors.

-

Educational Resources
  • -

    Study Documents

    Find the best study resources around, tagged to your specific courses. Share your own to gain free Course Hero access.

    Browse Documents
  • -

    Question & Answers

    Get one-on-one homework help from our expert tutors—available online 24/7. Ask your own questions or browse existing Q&A threads. Satisfaction guaranteed!

    Ask a Question